How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site.
    Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask Dr. Kaushik Your Own Question
Dr. Kaushik
Dr. Kaushik, Psychiatrist
Category: Mental Health
Satisfied Customers: 4506
Experience:  MD Psychiatry
9385906
Type Your Mental Health Question Here...
Dr. Kaushik is online now
A new question is answered every 9 seconds

I have been on Cipralex for 6 days now on 5 mg. I have been

This answer was rated:

I have been on Cipralex for 6 days now on 5 mg. I have been waking up in the night and cannot get back to sleep. My body (arms mainly) feel tingly and sometimes I feel sweaty (hot). It doesn't last long. My main complaint is that I want to be able to sleep. Will taking it in the morning help? I am supposed to be taking the full dose (10 mg) tomorrow and am worried that it will make my insomnia worse. How long does this typically last? I was told that the side effects are worse than the benefits in the beginning but then they disappear. Is that true?I am a 45 year old female and was put on this drug for stress. Can you give any feedback that will put my mind at ease? Greatly appreciated. I don't want to be on this medication for the rest of my life. I just want to stop feeling sad and like I have a fight or flight feeling sometimes. I want to be able to handle things the way I used to. This started because I had a couple of minor health issues but I would scare myself everytime I felt a different ache or pain somewhere else. I stressed myself out thinking it was something serious and got it checked out and it was always fine.

Hi there,

 

Welcome to Just answer !

I am sorry to learn about your condition and I empathize with you.

 

Well you see cipralex is an activating class of anti depressant which as a side effect can lead to insomnia and therefore like most other ssri anti depressants it is usually given in the morning. So if you have been taking this drug at night which is quite unconventional way to take it then please switch over to the morning time intake of the drug and this shall stop your sleep problem , in fact the morning time dose will make you feel more energetic , stress free, enthusiastic and alert which is what it is supposed to do.

 

No the benefits of this drug outweigh the few side effects it has and that is why it is one of the most widely used anti depressant world over.

 

So to summarize --

 

From tomorrow start taking the cipralex in the morning ,but since you have taken it tonight , so instead of starting at 10 mg tomorrow morning , take 5 mg tomorrow morning and from day after tomorrow you may start taking 10 mg in the morning.

 

You shall inform about the change in schedule of the drug intake to your doctor and cite reason of insomnia motivating this change which shall be accepted by your doctor.

 

I hope this helps to ease your mind and give a direction to move in.

 

Do not worry the sleep problem will be over in 5-7 days once you switch over to morning dose from tomorrow.

 

Wish you all the best.

 

Please kindly leave a Positive rating if you are satisfied with the answer as only then will I be credited for my service.

 

If there is any further assistance needed please feel free to ask using the reply button.

 

Regards..

Customer: replied 3 years ago.

Thank you for your reply. So the sensations I am feeling like the nerves tingling in my arms and body, head is a result of the drug and will go away? This is what is waking me up. If this is going to continue past a couple of weeks then I don't think I want to stay on this drug. If these sensations are normal and disappear then I will try and stick it out.


 

Well yes these tingling sensations in the limbs are nothing but initial side effects of the ssri anti depressants including Lexapro which are temporary and self limiting and they usually go away in 1-2 weeks after start of drug intake.

 

Yes if these symptoms do not wane off after 2 weeks and remain present with the same intensity then it will imply that you are not tolerating this drug as you are supposed to thereby warranting replacement of this drug.


Also I will suggest you to get your blood sugar levels , TSH levels for thyroid dysfunction and blood pressure checked to rule our any physical or organic cause of these symptoms. These tests can be done either now or after 2 weeks if the symptoms do not reduce.

 

So as of now just stick with it and wait and watch over these symptoms , hopefully they will soon start to wane off in the next few days or so.

 

I hope this clears your doubts.

 

Wish you all the best.

 

Please kindly leave a Positive rating if you are satisfied with the answer as only then will I be credited for my service.

 

Regards..

Dr. Kaushik and other Mental Health Specialists are ready to help you